Flood, Delaware
- When
- November 30, 4:13 AM EST to 6:59 AM EST
- Where
- Delaware forecast zone
- Property damage
- $5,000
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 42.900, -74.417
Cooks Falls on the Beaver Kill went over its flood stage of 10 feet at 4:13 AM on November 30th. 34 feet at 5:30 AM before falling back below flood stage at 6:59 AM also on the 30th.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS BGM wrote it up.
Cooks Falls on the Beaver Kill went over its flood stage of 10 feet at 4:13 AM on November 30th. The river crested at 10.34 feet at 5:30 AM before falling back below flood stage at 6:59 AM also on the 30th. This rise to flood stage was caused by 1 to 2 inches of rain and another half inch of water equivalent from snow. A slow moving cold front brought the rain on the 29th and early on the 30th.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before the first event at Nov 30, 3:30 AM EST, 43 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BINGHAMTON NY 330 AM EST WED NOV 30 2005 .SHORT TERM (TODAY - FRIDAY)... FRONT HAS PASSED THE FCST AREA WITH HIGH PRESSURE NOSING INTO THE REGION. TRAILING MIDLVL S/WV EXPECTED TO CROSS MAINLY WRN-NRN NY TODAY. COLDER AIR SLOWLY DEEPENING WITH BLYR WINDS COMING AROUND WESTERLY...BUT POORLY ALIGNED AND RATHER WEAK. GFS/NAM INDICATE SOME LGT QPF...MAINLY FINGER LAKES REGION THRU 00Z SO WL MAINTAIN LOW CHC FOR PRECIP. COLUMN COLD ENOUGH FOR SNOW...BUT SFC TEMPS 40-45. WL GO WITH MIX OF RA/SN SHOWERS. RIDGING TAKES CONTROL TONIGHT AND THURSDAY FOR DRY...BUT SEASONALLY COOL TEMPERATURES. CHANGES IN STORE AGAIN FOR THURS NITE AND FRIDAY WITH UPR TROF SWINGING FROM GTLKS TO NORTHEAST. HGT FALLS AHEAD OF WAVE WL INCREASE LLVL-MIDLVL WINDS WITH ISENTROPIC LIFT GENERATING A PERIOD OF LIGHT SNOW...ESPLY WRN-N CNTRLY NY. WILL BUMP UP POPS TO LIKELY FROM THE FINGER LAKES TO WRN MHWK VALLEY AND SRN TUG...WHERE SOME LAKE ENHANCEMENT MAY COME INTO PLAY TWD FRIDAY MORNING. CHC LGT SNOW ELSEWHERE...BUT PROBABLY ONLY FLURRIES TOWARD AVP-MSV. THEN...AS LOW PRESSURE DEEPENS OVER ERN NEW ENGLAND...COLD WNW CYCLONIC FLOW SETS UP WITH 850 MB TEMPS DOWN TO -12C FRIDAY NIGHT. LOOKING AT ANOTHER GOOD SETUP FOR WNW SINGLE BAND OF LES DVLPG FRIDAY AND BEYOND. SHEAR DECREASES THRU FRIDAY NIGHT WITH GFS BUFKIT SHOWING MDT-EXTREME LAKE INSTABILITY AND DEEP MOISTURE EXTENDING ABOVE 700 MB EMBEDDED WITHIN DENDRITIC ZONE. INCREASING SNOW CHANCES IN FAVORABLE 270-290 TRAJECTORIES TO LIKELY AT THIS TIME WITH CHC SHSN FINGER LAKES AND NRN SUSQ REGION. GENERALLY FOLLOWED A BLEND OF MOS GUIDANCE TEMPERATURES...TRENDING COLDER THROUGH FRIDAY. -JAB && .LONG TERM (FRIDAY NIGHT - TUESDAY)... LAKE EFFECT WILL LINGER THRU SATURDAY BEFORE WHAT LOOKS LIKE A BRIEF BREAK ON SUNDAY AHEAD OF NEXT SYSTEM. OF COURSE THERE IS A LOT OF MODEL UNCERTAINTY WITH TRACK AND DEVELOPMENT OF LOW PRESSURE SYSTEM EARLY NEXT WEEK. HAVE GONE WITH CHC POPS FOR MONDAY, WITH CHC LINGERING INTO TUESDAY FOR WRAP AROUND MOISTURE. -JML && .AVIATION (30/06Z - 31/06Z)... WIDESPREAD RAIN MOVED OUT JUST BEFORE THIS ISSUANCE. SOME LOWER CIGS INTO MAINLY MVFR. SOME IMPROVEMENT IN CIG HEIGHTS THE NEXT 2 TO 4 HOURS BEFORE LOWER MVFR CIGS RETURN. WITH THE BREAKS SOME MVFR VSBY FOG COULD FORM WITH THE DAMP GROUND. THESE CLOUDS WILL SLOWLY IMPROVE AFTER 12Z WITH VFR CIGS AND VSBYS LATE AFTN. WINDS WILL STAY MOSTLY UNDER 10KTS THROUGH PERIOD. DIRECTION STARTING OUT SW AND SHIFTING TO NW. TAC && .HYDROLOGY... 1-2+ INCH RAINFALL ACROSS THE AREA ON TUES-TUES NITE WITH MAX AMOUNTS SHOWING UP ACROSS THE CENTRAL SOUTHERN TIER...AND PORTIONS OF NEPA WEST OF I-81. MODEL QPF WAS VERY GOOD. THIS WAS ENOUGH TO CAUSE MINOR FLOODING IN THE FINGER LAKES...SRN TIER NY AND PARTS OF NRN TIER PA. NOW...TRIBS AND CREEKS ARE FLUSHING INTO MAIN STEM RIVERS. LATEST RIVER FCST MODELS SHOW A FEW POINTS ON THE CHEMUNG...AND SEVERAL POINTS ON THE SUSQUEHANNA APCHG CLOSE TO...OR SLIGHTLY EXCEEDING FLOOD STAGES TODAY. WILL THEREFORE EXTEND THE FLOOD WATCH FOR COUNTIES THAT CONTAIN THESE WATER COURSES... OTHERWISE WILL DROP WATCH ACROSS REST OF AREA. FLOOD WATCH WILL ALSO BE CONTINUED FOR ONEIDA COUNTY...AS MOHAWK RIVER RUNNING HIGH VCNTY UTICA. -JAB && .BGM WATCHES/WARNINGS/ADVISORIES... .NY...FLOOD WATCH TODAY FOR BROOME...CHEMUNG...CORTLAND...TIOGA AND ONEIDA. .PA...FLOOD WATCH TODAY FOR BRADFORD...SUSQUEHANNA...LACKAWANNA... LUZERNE AND WYOMING. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BINGHAMTON NY 417 PM EST TUE NOV 29 2005 NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043- 044-047-048-072-302130- NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN- SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND- CHENANGO-OTSEGO-TIOGA-BROOME-DELAWARE-SULLIVAN-BRADFORD- SUSQUEHANNA-NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE- SOUTHERN WAYNE- 417 PM EST TUE NOV 29 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK...SOUTHEASTERN NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...TONIGHT A FLOOD WATCH IS IN EFFECT FROM THIS EVENING THROUGH LATE TONIGHT FOR ALL OF CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA. SEE THE FLOOD WATCH PRODUCT...WMO HEADER WGUS61 KBGM FFABGM... FOR MORE DETAILS. RAIN HEAVY AT TIMES THIS EVENING COULD CAUSE SMALL STREAM...URBAN AND LOW-LYING AREA FLOODING THROUGH TONIGHT. A FEW OF THE SMALLER RIVER POINTS COULD APPROACH OR EXCEED FLOOD STAGE IF MORE THAN 2 INCHES OF RAIN FALLS. THE RAIN WILL TAPER OFF TO SCATTERED SHOWERS OVERNIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A SIGNIFICANT LAKE EFFECT SNOW EVENT MAY DEVELOP DURING THE FRIDAY TO SATURDAY TIME FRAME...OTHERWISE NO HAZARDOUS WEATHER EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED...BUT SPOTTERS ARE ENCOURAGED TO REPORT HEAVY RAINFALL AMOUNTS...OBSERVED FLOODING...OR REPORTS OF WIND DAMAGE TO THE NATIONAL WEATHER SERVICE AT 1 800 759 2992 NICOSIA
The national radar mosaic for the moment the first event began.
2 flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New York in 2005Every state in 2005This day in weather historyWarnings in New York, November 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-10-01. Each event’s entry at NCEI: 5484969, 5484970.